Hail, Vernon
- When
- April 27, 5:10 PM CST
- Where
- Vernon County, 2.34 mi SSE of Horton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.950, -94.360
A few storms became severe causing large hail and damaging winds in a few spots. One tornado touched down in Vernon County that was rated an EF-0.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A few storms became severe causing large hail and damaging winds in a few spots. One tornado touched down in Vernon County that was rated an EF-0.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 27, 1:59 PM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 259 PM CDT FRI APR 27 2007 .DISCUSSION... CURRENTLY...COMPACT UPPER LOW RIGHT ON SCHEDULE DROPPING THROUGH NE KS AT THIS HOUR. INITIAL WAVE OF LIGHT RAIN RUNNING INTO A DECENT AMOUNT OF DRY AIR AS IT MOVES INTO THE OZARKS AND IS DISSIPATING. VIRGA OR A VERY LIGHT RAIN HAS BEEN REPORTED IN A FEW AREAS...WITH THE MAIN SENSIBLE WX ASSOC WITH THIS FIRST BATCH BEING A DEVELOPING MID LEVEL CLOUD DECK. SECOND AREA OF CONVECTION DEVELOPING JUST AHEAD OF THE VORT MAX ALONG A SFC BOUNDARY. THIS WILL BE OUR PRIMARY CONCERN INTO THIS EVENING. OTHER CONVECTION BENEATH THE CENTER OF THE VORT MAX WILL DISSIPATE AFTER LOSS OF INSOLATION. TONIGHT...TRICKY POP FORECAST. STILL A FAIR AMOUNT OF DRY AIR TO CONTEND WITH...AS WELL AS A BIT OF A CAP OVER THE NW CWA. HOWEVER FORCING ASSOCIATED WITH THE SHORTWAVE SHOULD BE ENOUGH TO SQUEEZE OUT A BAND OR TWO OF CONVECTION ACROSS THE AREA THIS EVENING AS SUGGESTED BY DECENT MID LEVEL Q-VEC CONVERGENCE. DUE TO THE PROGRESSIVE NATURE OF THE SYSTEM HAVE CONTINUED TO FOCUS OF HIGHER POPS THIS EVENING...RAPIDLY DECREASING FROM NW TO SE AFTER MIDNIGHT. GIVEN RADAR TRENDS OVER THE PAST FEW HOURS...AM THINKING LIKELY POPS ARE A LITTLE TOO ROBUST...ESPECIALLY CONSIDERING MUCH LOWER MAV/MET/ENS MOS GUIDANCE. STILL GOING WELL ABOVE MAV GUIDANCE...BUT WANTED TO SUGGEST MORE SCATTERED NATURE OF THE CONVECTION. MAY MAKE LAST MINUTE ALTERATIONS TO THE POP VALUES GIVEN RADAR TRENDS. SATURDAY THROUGH MONDAY...UPPER RIDGING BUILDS IN AND A NICE WEEKEND IS ON TAP. 925/850MB TEMPS WILL EXHIBIT A DECENT WARMING TREND... WITH VALUES CORRELATING TO HIGHS IN THE 70S ON SATURDAY AND THE 80S SUNDAY AND MONDAY. SKIES WILL CLEAR FIRST THING SATURDAY WITH MOSTLY CLEAR CONDITIONS THROUGH MONDAY. TUESDAY THROUGH FRIDAY...REMARKABLE AGREEMENT CONTINUES WITH THE MED RANGE GUIDANCE W/RT TO THE UPPER PATTERN FOR NEXT WEEK. GFS ENSEMBLES SUPPORT THE OPS GFS/ECMWF/UKMET AND ONLY MINOR TWEAKS TO THE GOING FORECAST ARE NEEDED. UPPER RIDGING WILL SHIFT EAST... YIELDING TO A CUTOFF LOW MOVING NORTHEAST OUT OF THE DESERT SOUTHWEST. THIS FEATURE WILL HEAD TOWARDS THE REGION BY THE MIDDLE OF WEEK AHEAD OF A LONGWAVE TROUGH MOVING INTO THE WESTERN CONUS. CONTINUE TO PREFER A BLEND OF THE 00Z ECMWF AND 00Z GFS FOR THE PARTICULARS OF THE PACKAGE FOR A COUPLE OF REASONS. THE FIRST IS THE SLIGHTLY SLOWER TIMING THESE SOLUTIONS OFFER. THE 06Z GFS SOLUTION IS A BIT TOO QUICK WITH THE EVOLUTION...AS THE CUTOFF FEATURE IS TOO INFLUENCED BY A NORTHERN STREAM DISTURBANCE CUTTING ACROSS THE NORTHERN TIER OF STATES. THE SECOND REASON IS THAT THE DEVELOPMENT AND MOVEMENT OF A SUBTROPICAL JET OVER THE PACIFIC OCEAN WILL MORE LIKELY GOVERN THE SPEED OF THE CUTOFF FEATURE. HAVE EDGED POPS UP A BIT...PARTICULARLY WED/WED NIGHT. WHILE IT IS A RATHER PESSIMISTIC FORECAST THERE WILL LIKELY BE A LITTLE BIT OF DRY TIME IN THE WED/THUR TIME FRAME. GIVEN POTENTIAL FOR CONSIDERABLE CLOUD COVERAGE...HAVE COMPRESSED THE DIURNAL RANGE IN TEMPS FOR THE WED/THUR TIME FRAME...KEEPING LOWS WELL ABOVE AVERAGE...AND TRENDING HIGHS BACK INTO THE MIDDLE 70S. RIDGING MAY BEGIN BUILDING BACK INTO THE AREA AS EARLY AS FRIDAY...BUT WILL MAINTAIN LOW CHC POPS GIVEN A LITTLE UNCERTAINTY IN THE EXIT OF THE UPPER LOW. GAGAN && .AVIATION... FOR THE 18Z TAFS...AN UPPER LEVEL WAVE WILL TRACK ACROSS THE REGION THROUGH THIS EVENING. SCATTERED SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL DEVELOP AT BOTH TAF LOCATIONS LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING. THUNDERSTORM COVERAGE WILL BE TOO MINIMAL TO CARRY IN WEATHER GROUP. DRY LOW LEVELS WILL KEEP CEILINGS RATHER HIGH FOR MUCH OF THE AFTERNOON...BUT CEILINGS WILL LOWER INTO THE 4-5 KFT RANGE BY LATE AFTERNOON AND EARLY EVENING. CEILINGS AND VISIBILITIES WILL REMAIN IN THE MVFR CATEGORY WITH THE SHOWERS...BUT A BRIEF DROP TO HIGHER END MVFR WILL BE POSSIBLE WITH ANY THUNDERSTORMS. CLOUDS WILL DECREASE LATER TONIGHT AS THE WAVE PULLS OFF TO THE EAST. THERE IS SOME CONCERN FOR LOW LEVEL MOISTURE TO REMAIN TRAPPED BELOW A DEVELOPING INVERSION LATE TONIGHT... ESPECIALLY AT KSGF. KEPT SOME SCATTERED LOW CLOUDS IN AT KSGF FOR LATE TONIGHT...BUT THIS WILL NEED TO BE MONITORED CLOSELY. WINDS WILL START OUT AT WEST TO SOUTHWEST THIS AFTERNOON...BUT BECOME LIGHT AND VEER TO NORTHWESTERLY LATER THIS EVENING. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI APR 27 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL ADVANCE ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS EVENING AFTER 4 PM. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP OVER THE OUTLOOK AREA LATE THIS AFTERNOON AND THIS EVENING. DUE TO LIMITED MOISTURE AND INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN UNSETTLED WEATHER PATTERN WILL TAKE SHAPE DURING THE MIDDLE OF NEXT WEEK. A WARM AND MOIST AIRMASS WILL SPREAD NORTHWARD AND REMAIN IN PLACE FOR SEVERAL DAYS CAUSING PERIODS OF SHOWERS AND THUNDERSTORMS. A FEW SEVERE STORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/SCHAUMANN/GAGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 PM CDT FRI APR 27 2007 KSZ073-MOZ066-272315- BOURBON-VERNON- 544 PM CDT FRI APR 27 2007 ...SIGNIFICANT WEATHER ALERT FOR BOURBON AND VERNON COUNTIES UNTIL 615 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF REDFIELD...OR 8 MILES SOUTHWEST OF FORT SCOTT...AND MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
The Pleasant Hill radar (KEAX), 96 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
5 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Severe thunderstorm wind gusts downed tree limbs near Metz.
A National Weather Service storm survey revealed that a small tornado intermittently touched down along a path from Metz to Walker. One barn was damaged along with numerous trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyThe tornado archive for Missouri, 2007Warnings in Missouri, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30474, 30475, 30479, 37739, 30476, 30477, 30478.